I went to the GP few weeks ago, tired, moody you name it, he took some bloods, I went back for results, he told me they come back clear and I burst out in tears, I am going through so much in my life right now, I just can't cope, I am so depressed and crying, snapping all sorts. So he prescribed me sertraline 50mg to take every day. But I am so scared to take them. :( (he also gave me a number to ring to arrange counselling, but I have had it in the past, and followed my own advice move away, start new life etc)
I have been on antidepressants in the past for anxiety/depression but they made me climb the walls with anxiety, I never stayed on them. Except for mirtazipine (remeron?) I was on that for 2 years, but quit cold turkey and then went to a dark place for a year. But soon came out of it.
Now 6 years down the line, moved 300 miles from home, in an unhappy marriage, trouble with DD1, crap paid job (but have to work as so skint).
I think I do need them to help me get out of this deep and suicidal depression, But I am so scared.
What do I do? Please help me with your experiences.
I am not a doctor but I can give you some insight, perhaps.
The zoloft will work differently depending on how stable or unstable your mind is. You may find it more beneficial this time than the last time you tries antidepressants. Give it a shot and of course keep track of your moods every day in a journal or on the mood tracker available on this site.
You have a lot of reasons to be depressed, perhaps. However, it is time to find reasons to be happy. Play like a kid and live life one day at a time.
As far as the problems....
Unresolved problems do not go away. Start with the smallest one and fix like if they were credit cards. Get out of this depression debt or you are going to have to file "bankruptcy". Good Luck
Hi I was on Zoloft years ago for a major depressive episode, however I have Bipolar Disorder and had to come off them.
50mg is quite a small dose, but I know what you are saying about the anxiety, Zoloft and the other SSRI's Prozac, escitalopram etc do cause extra anxiety in the first few weeks of treatment. Zoloft however, is very good for depression and should make you feel better after 4-6 weeks, although it can make you feel worse in the first few weeks.
Try to grit your teeth and get through it, it will be worth it.
Sometimes doctors will prescribe short term medication for the anxiety.
I found taking Zoloft in the morning was better because the agitating effects had worn off a bit by bedtime.
I have trouble sleeping as well the counselor told me to get vitamin b and melatonin. I usually stay up till 6am and sleep till 230pm. I'm on the Zoloft it stops the obsessive thoughts but I still don't feel right. I feel like the counselor wasted my last session. We didn't really talk about anything I thought was important. Are there specific things I should try to discuss with a counselor to get to the root of my problems? I can yack with someone I know I'm going to the counselor for professional help. I want to get to the root of my problems and know why I feel the way I do and how to stop feeling the way I do. Anyone feeling the same?
Zoloft is very stimulating in the first few weeks, I remember having no appetite and feeling very edgy and agitated.. I was prescribed trazadone at the same time but I'm not sure if that was to counteract the Zoloft insomnia or because my depression seemed resistant to treatment.
Kat, how long have you been on the Zoloft? It needs at least 4 weeks to become effective, and might need increasing..its frustrating waiting for these meds to start working and its disappointing when we still don't feel much better but it takes time..
You could try writing about your illness, when you have a quiet time think about what troubles you and what you're hoping to get out of the therapy, then you can show the therapist and move forward, its hard when you feel that during therapy..
Daryld I hope its not Bipolar, did you see the doctor?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.